1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Medtronic 640--issue with high BG after set change

Discussion in 'Insulin Pump Forum' started by smc4761, Jul 31, 2020.

  1. smc4761

    smc4761 Type 1 · Well-Known Member

    Messages:
    1,011
    Likes Received:
    1,820
    Trophy Points:
    198
    Hi good folks hope you are all keeping safe and well

    I use a Medtronic 640 pump and have noticed that for the past 4/5 changes I have made to infusion set, my BG's shoot way up before finally settling down after about 8 hours. Today I went from BG of 6.7 around 11.30 to over 14 after set change and lunch. Chucked in temp basal for 2 hours at 150% and took an extra 10 units of Bolus. Its finally starting to come down, now at 7.3. Anyone else experience a similar issue ?
     
  2. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    8,117
    Likes Received:
    6,525
    Trophy Points:
    198
    Hello @smc4761 yes I get the same sometimes, I’ve put it down to a bad site, I always prime the set well so it can’t be that but think the insulin is pooling under the skin hence the rise, unfortunately apart from doing what your doing or changing to a new set there isn’t anything else you can do, for me it turns into rage bolusing to fight the rise but then a careful eye for when things fall, oddly enough I changed tonight and am already hitting 11 so might be a late night :(
     
    • Informative Informative x 1
  3. Capt-Slog

    Capt-Slog LADA · Well-Known Member

    Messages:
    164
    Likes Received:
    101
    Trophy Points:
    103
    Hi, Exactly the same for me too. I use a Tandem t:slim 2, but it is nothing to do with the pump. Like you I am meticulous about priming the cannula set.

    I am certain it is all down to the place that I put the cannula. I also believe that the insulin pools before it reaches a "tipping point" and I get a sudden drop in my levels. In fact it is 2:42am now and I am seeing exactly the same thing happen. My levels have reached 20.2 and are now starting to plummet. It will probably be a wild ride until they settle down. Sigh!

    Good luck.
     
    • Like Like x 1
    • Hug Hug x 1
  4. aphex2k

    aphex2k Type 1 · Well-Known Member

    Messages:
    216
    Likes Received:
    86
    Trophy Points:
    68
    Happens with my 670g even with a well primed cannula. Often I have to do a couple of significant recovery doses to get me back to range. But I do give it chance to settle as I'm sure there's swelling when a new cannula goes in which might impede good flow initially?
     
  5. asa35

    asa35 Type 1 · Well-Known Member

    Messages:
    103
    Likes Received:
    54
    Trophy Points:
    68
    Hi Capt-Slog I too get very high BG's after doing a set change; I read some other posts of people saying they went high but was thinking I must have issues because I get up to the 20's!!! I get very frustrated / angry but eventually realise it's not helping. I'm sure I shouldn't be getting this high though - I usually change sets about 8.00pm, do you think this is too late in the evening? Do you have this issue frequently or just occasionally?
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook